Please use this identifier to cite or link to this item:
Title: Measuring the lack of integrabiity of the J_{2} problem for earth's satellites
Author: Simó, Carles
Keywords: Satèl·lits
Mecànica orbital
Mecànica celeste
Universitat de Barcelona. Institut de Matemàtica
Issue Date: 1991
Publisher: Universitat de Barcelona
Series/Report no: Mathematics Preprint Series; 89
Abstract: We consider the motion around an oblate primary, keeping only the J2 term in the expansion of the potential in spherical harmonics. The problem has cylindrical symmetry. It has been suspected for a long time, due to numerical evidences, that the problem is non integrable. This has been proved recently [4]. However, even if the system is non integrable, the size of the stochastic zones can be so small that they can be neglected for all practica! purposes. This is what we study here, and we show that for the case of the Earth and considering possible real orbits, i.e., non colliding with the Earth, the effect of the non integrability can be completely neglected.
Note: Preprint enviat per a la seva publicació en una revista científica: Predictability, Stability, and Chaos in N-Body Dynamical Systems , vol 272. pp 305-309. []
Note: Reproducció digital del document original en paper [CRAI Biblioteca de Matemàtiques i Informàtica - Dipòsit Departament CAIXA 32.29]
Appears in Collections:Preprints de Matemàtiques - Mathematics Preprint Series

Files in This Item:
File Description SizeFormat 
MPS_N089.pdf261.63 kBAdobe PDFView/Open

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.